Georgia, 2018

Damaging Winds in Georgia, April 15, 2018

April 15, 2018 · NWS CHS · 3 events in 2 counties and zones

A strong cold front pushed into an area of high instability, helping produce a squall line of strong to severe thunderstorms over Southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong cold front pushed into an area of high instability, helping produce a squall line of strong to severe thunderstorms over Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 15, 11:41 AM EST, 41 minutes earlier.

Area forecast discussion, Apr 15, 11:41 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1241 PM EDT Sun Apr 15 2018

...TORNADO WATCHES REMAIN IN EFFECT FOR SOUTHEAST GEORGIA AND
MUCH OF SOUTHEAST SOUTH CAROLINA...

.SYNOPSIS...
A strong cold front will move through this afternoon through
this evening. High pressure will return Monday and persist
through Wednesday. A dry cold front should then pass through
Thursday night followed by high pressure through the end of the
week. Unsettled weather could return early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tornado Watch 52 was recently issued for far southern South
Carolina. Timing was such that the watch had to be left out of
Berkeley and Charleston Counties. Another tornado watch will be
needed for the Charleston Metro over the next few hours. Tornado
Watch 51 remains in effect for Southeast Georgia and will be
cancelled from west-east as the squall line progresses.

Conditions are becoming increasingly favorable for severe tstms
across the area this afternoon ahead of the approaching squall
line. The line has mostly remained below severe limits so far.
However, the atmosphere continues to destabilize across
Southeast South Carolina and Southeast Georgia with conditions
becoming increasingly favorable for an enhanced risk for wind
damage and isolated tornadoes. The greater tornado and wind
damage risk will remain over Southeast South Carolina where
influences from the upper trough becoming increasingly
negatively tilted will be the greatest.

Updated grids/text products have been issued.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
High confidence this period. Cool, dry high pressure will build into
the region behind a cold front with breezy conditions each
afternoon.

Temperatures should be well below normal Monday, less so Tuesday and
then above normal Wednesday. The coolest morning should be Tuesday
when most locales should be in the 40s, although some upper to
possibly even mid 30s can't completely be ruled out in the normally
colder inland areas. Thus, we'll have to keep an eye out for some
frost.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Atlantic high pressure will prevail to start the period before a
weak cold front pushes through Thursday night. A few showers will be
possible with the front although moisture will be limited so expect
very light amounts, if any. Dry weather is expected through Saturday
but then uncertainty increases later in the weekend regarding the
timing of approaching low pressure from the west so for now we have
capped rain chances at 20 percent.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Tstms impacts are likely at both KCHS and KSAV this afternoon.
Timing for greatest impacts will be roughly 22-02z at KCHS and
20-00z at KSAV. Convective wind gusts could approach 40 kt.
Conditions mostly MVFR with periods of IFR in heavier elements.
VFR should return by mid-evening as cold front pushes offshore.
Ahead of the squall line, non-tstm wind gusts could approach
30-35 kt at times.

Extended Aviation Outlook: VFR through Fri but breezy conditions are
expected each afternoon.

&&

.MARINE...
Today through tonight: A strong cold front will cross the marine
zones this afternoon and evening. The steepening pressure gradient
will result in strengthening SSE winds today. Deeper mixing around
the CHS Harbor will result in gusts around 35 kts, especially during
late morning to mid afternoon period, highlighted with a Gale
Warning. Similarly, deep mixing near the western wall of the Gulf
Stream should result in gusts across the eastern half of AMZ374,
highlighted with a Gale Warning. Elsewhere, winds will range on the
upper end of Small Craft Advisory levels. Seas are forecast to
increase through the day, ranging from 4 to 6 ft within 20 NM, to 6
to 9 ft between 20-60 NM. A band of strong to severe thunderstorms
are forecast to track NE at 35 kts. The environment will be
favorable for gusts above 35 kts and possibly isolated waterspouts.
After the passage of the storms and cold front, winds should shift
from the SSW and will provide cold air advection. Gusts potential
across the Charleston County waters will likely reach gales,
especially late this evening, highlighted with a Gale Warning. Gusty
winds and elevated seas should yield Small Craft Advisory
conditions.

Monday through Friday: Advisory conditions should linger into Monday
night for part of the area, especially beyond 20 nm. Could see
conditions near Advisory levels again Wednesday/Wednesday night as
another cold front approaches, mainly closer to the Gulf Stream and
in Charleston Harbor. The front should push through Thursday night
with another surge in winds/seas although conditions should
generally stay below Advisory levels given the weak pressure
gradient/cold advection.

Rip Currents: Strong southerly winds will create a moderate
risk of rip currents and rough surf zone conditions on area
beaches today.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Wind Advisory until 6 PM EDT this evening for SCZ043>045-
     048>052.
MARINE...Small Craft Advisory until 8 PM EDT Monday for AMZ352-354.
     Gale Warning until 7 AM EDT Monday for AMZ350.
     Gale Warning until 2 AM EDT Monday for AMZ374.
     Gale Warning until 6 PM EDT this evening for AMZ330.

&&
Hazardous weather outlook, Apr 15, 11:31 AM EST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1231 PM EDT Sun Apr 15 2018

SCZ050-161645-
Charleston-
1231 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Moderate Risk for Rip Currents.

Severe Thunderstorms: Widespread thunderstorms will impact the area
this afternoon into this evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ044-161645-
Dorchester-
1231 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

Severe Thunderstorms: Widespread thunderstorms will impact the area
this afternoon into this evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-052-161645-
Inland Berkeley-Tidal Berkeley-
1231 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Severe Thunderstorms: Widespread thunderstorms will impact the area
this afternoon into this evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-141-161645-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
1231 PM EDT Sun Apr 15 2018

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 51 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ048-049-051-161645-
Beaufort-Coastal Colleton-Coastal Jasper-
1231 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Moderate Risk for Rip Currents.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099>101-114>116-118-137-138-140-161645-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
1231 PM EDT Sun Apr 15 2018

...TORNADO WATCH 51 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ040-042-047-161645-
Allendale-Hampton-Inland Jasper-
1231 PM EDT Sun Apr 15 2018

...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ043-161645-
Inland Colleton-
1231 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ374-161645-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
1231 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...
...TORNADO WATCH 51 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ350-161645-
Waters from South Santee River to Edisto Beach SC out 20 NM-
1231 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL 7 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Widespread thunderstorms will impact the
waters this afternoon and evening as a strong cold front pushes
offshore. Most of the storms should move through as a squall line,
bringing a risk for damaging winds in excess of 50 kt. However,
isolated waterspouts, locally heavy rainfall capable of reducing
visibility to less than 1 NM and frequent cloud to water lightning
are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-161645-
Charleston Harbor-
1231 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Widespread thunderstorms will impact the
waters this afternoon and evening as a strong cold front pushes
offshore. Most of the storms should move through as a squall line,
bringing a risk for damaging winds in excess of 50 kt. However,
isolated waterspouts, locally heavy rainfall capable of reducing
visibility to less than 1 NM and frequent cloud to water lightning
are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ352-161645-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1231 PM EDT Sun Apr 15 2018

...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ354-161645-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1231 PM EDT Sun Apr 15 2018

...TORNADO WATCH 51 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Apr 15, 11:10 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
1210 PM EDT SUN APR 15 2018

GAZ087-099-100-114-115-137-151700-
Bulloch-Evans-Jenkins-Candler-Tattnall-Long-
1210 PM EDT SUN APR 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
JENKINS...CANDLER...LONG AND TATTNALL COUNTIES...

At 1210 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Gordonia Altamaha State Park, or near
Reidsville, moving east at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Statesboro, Reidsville, Metter, Millen, Claxton, Middleground,
Westside and Butts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3252 8215 3256 8208 3254 8203 3260 8200
      3266 8208 3282 8215 3289 8212 3292 8207
      3292 8195 3295 8186 3291 8177 3267 8187
      3260 8176 3167 8185 3179 8195 3186 8210
      3190 8211 3192 8222 3218 8218 3235 8225
TIME...MOT...LOC 1610Z 259DEG 27KT 3210 8223

CB
Local storm report, Apr 15, 11:22 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     NON-TSTM WND GST SAVANNAH AIRPORT        32.13N  81.20W
04/15/2018  M41 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1800305
Special weather statement, Apr 15, 11:57 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
1257 PM EDT SUN APR 15 2018

GAZ099-100-114>116-137-138-140-151745-
Inland McIntosh-Bulloch-Evans-Candler-Tattnall-Inland Liberty-Inland
Bryan-Long-
1257 PM EDT SUN APR 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
LIBERTY...MCINTOSH...BULLOCH...CANDLER...LONG AND TATTNALL
COUNTIES...

At 1256 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mendes, or 10 miles south of Claxton, moving
northeast at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Hinesville, Statesboro, Metter, Claxton, Pembroke, Ludowici,
Middleground and Westside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3255 8207 3254 8203 3261 8200 3265 8184
      3255 8169 3248 8153 3241 8154 3237 8151
      3148 8163 3159 8170 3167 8185 3179 8195
      3179 8199 3187 8210
TIME...MOT...LOC 1656Z 243DEG 24KT 3202 8195

CB
Special weather statement, Apr 15, 11:59 AM EST, 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
1259 PM EDT SUN APR 15 2018

GAZ087-088-SCZ040-151745-
Jenkins-Screven-Allendale-
1259 PM EDT SUN APR 15 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES...

At 1258 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Woodcliff, or near Millen, moving northeast
at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Millen, Sylvania, Hiltonia, Newington, Oliver, Rocky Ford, Altman and
Perkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3292 8197 3295 8186 3291 8176 3304 8156
      3310 8161 3316 8154 3311 8135 3256 8146
      3249 8155 3255 8169 3265 8181 3265 8184
      3261 8199 3263 8203
TIME...MOT...LOC 1658Z 243DEG 24KT 3281 8183

CB
Local storm report, Apr 15, 12:09 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     NON-TSTM WND GST CHARLESTON AIRPORT      32.90N  80.04W
04/15/2018  M40 MPH          CHARLESTON         SC   ASOS

&&

EVENT NUMBER CHS1800306
Local storm report, Apr 15, 12:12 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     NON-TSTM WND GST BEAUFORT COUNTY AIRPORT 32.41N  80.63W
04/15/2018  M43 MPH          BEAUFORT           SC   AWOS

&&

EVENT NUMBER CHS1800307

The radar

The Charleston,SC radar (KCLX), 66 km away, was scanning. The volume nearest the first event began at 17:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bulloch

When
April 15, 12:22 PM EST to 12:23 PM EST
Where
Bulloch County, 0.58 mi E of Brooklet
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.380, -81.660

The Bulloch County 911 Call Center reported a tree down along U.S. Highway 80 just east of Brooklet.

Thunderstorm Wind, Bulloch

When
April 15, 12:22 PM EST to 12:23 PM EST
Where
Bulloch County, Brooklet
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.380, -81.670

The Bulloch County 911 Call Center reported a tree and a power line blown down along West Lee Street in Brooklet.

Thunderstorm Wind, Screven

When
April 15, 12:45 PM EST to 12:46 PM EST
Where
Screven County, 4.06 mi E of Hilltonia
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.880, -81.580

The Screven County 911 Call Center reported a tree blown down along Pine Grove Inn Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752830, 752831, 752832.